Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 49, NWS Buffalo, NY

April 23, 2013

NWS Buffalo, NY issued this small craft advisory at Apr 23, 2013, 4:33 PM EDT. It took effect at Apr 24, 2013, 5:01 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2013, 4:33 PM EDT (20:33 UTC)
In effect from
Apr 24, 2013, 5:01 PM EDT
Expired
Apr 25, 2013, 12:00 PM EDT
In force
19 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WHUS71 KBUF 232033
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
433 PM EDT TUE APR 23 2013

LOZ044-045-240445-
/O.NEW.KBUF.SC.Y.0049.130425T0200Z-130425T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
433 PM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 6 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 6 AM EDT
THURSDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
043 
WHUS71 KBUF 240140
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
940 PM EDT TUE APR 23 2013

LOZ044-045-240945-
/O.CON.KBUF.SC.Y.0049.130425T0200Z-130425T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
940 PM EDT TUE APR 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO
6 AM EDT THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
281 
WHUS71 KBUF 240801
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
401 AM EDT WED APR 24 2013

LOZ042-043-241615-
/O.EXB.KBUF.SC.Y.0049.130425T0200Z-130425T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
401 AM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT
THURSDAY. 

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-241615-
/O.EXB.KBUF.SC.Y.0049.130425T0000Z-130425T0800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
401 AM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT
THURSDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-241615-
/O.EXT.KBUF.SC.Y.0049.130425T0200Z-130425T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
401 AM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EDT THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
093 
WHUS71 KBUF 242000
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
400 PM EDT WED APR 24 2013

LOZ044-045-250400-
/O.CON.KBUF.SC.Y.0049.130425T0200Z-130425T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
400 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EDT THURSDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-250400-
/O.CON.KBUF.SC.Y.0049.130425T0200Z-130425T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
400 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM EDT THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-250400-
/O.CON.KBUF.SC.Y.0049.130425T0000Z-130425T0800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
400 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
390 
WHUS71 KBUF 242101
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EDT WED APR 24 2013

LEZ040-041-250515-
/O.EXT.KBUF.SC.Y.0049.130424T2101Z-130425T0800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
501 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-250515-
/O.CON.KBUF.SC.Y.0049.130425T0200Z-130425T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
501 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EDT THURSDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-250515-
/O.CON.KBUF.SC.Y.0049.130425T0200Z-130425T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
501 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM EDT THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
209 
WHUS71 KBUF 250338
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1138 PM EDT WED APR 24 2013

LOZ044-045-251145-
/O.CON.KBUF.SC.Y.0049.000000T0000Z-130425T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1138 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-251145-
/O.CON.KBUF.SC.Y.0049.000000T0000Z-130425T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1138 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-250800-
/O.CON.KBUF.SC.Y.0049.000000T0000Z-130425T0800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1138 PM EDT WED APR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
392 
WHUS71 KBUF 250744
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EDT THU APR 25 2013

LOZ044-045-251545-
/O.EXT.KBUF.SC.Y.0049.000000T0000Z-130425T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
344 AM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-251200-
/O.EXT.KBUF.SC.Y.0049.000000T0000Z-130425T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
344 AM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-251200-
/O.CON.KBUF.SC.Y.0049.000000T0000Z-130425T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
344 AM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/TJP
866 
WHUS71 KBUF 251137
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
737 AM EDT THU APR 25 2013

LEZ040-041-LOZ042-043-251245-
/O.CAN.KBUF.SC.Y.0049.000000T0000Z-130425T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
737 AM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

LOZ044-045-251600-
/O.CON.KBUF.SC.Y.0049.000000T0000Z-130425T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
737 AM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
907 
WHUS71 KBUF 251611
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1211 PM EDT THU APR 25 2013

LOZ044-045-251715-
/O.EXP.KBUF.SC.Y.0049.000000T0000Z-130425T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1211 PM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 3:54 PM EDT, 39 minutes earlier.

Area forecast discussion, Apr 23, 3:54 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT TUE APR 23 2013

.SYNOPSIS...
LOW PRESSURE MOVING NORTH ACROSS THE GREAT LAKES WILL DRAW A COLD
FRONT EASTWARD THROUGH THE NIGHT. SHOWERS AND POSSIBLY A RUMBLE OF
THUNDER WILL CROSS THE STATE ON WEDNESDAY ALONG THE COLD FRONT...
FOLLOWED BY SEASONABLE COOLER TEMPERATURES FOR THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A SHARP COLD FRONT ACROSS THE NATIONS MIDSECTION WILL MOVE EASTWARD
AND WILL CROSS THE FORECAST AREA ON WEDNESDAY WITH RAIN SHOWERS AND
THE CHANCE OF THUNDERSTORMS.

THE COLD FRONT PRESENTS A STRONG TEMPERATURE GRADIENT WITH 850MB
TEMPERATURES AT OR ABOVE +8C TONIGHT...FALLING TO -4C BY LATE
WEDNESDAY FOLLOWING THE FRONTAL PASSAGE. THE WARMER TEMPERATURES
PRECEDING THE FRONT WILL KEEP OVERNIGHT LOW TEMPERATURES FROM
FALLING TOO FAR...EXPECT LOWS IN THE LOWER TO MID 40S FOR THE HIGHER
ELEVATIONS OF THE SOUTHERN TIER AND TUG HILL WITH UPPER 40S TO LOWER
50S ELSEWHERE.

THE TEMPERATURE ON WEDNESDAY WILL RISE TO THE MID TO UPPER 50S
ACROSS THE WESTERN COUNTIES...THEN FALL QUICKLY BACK THROUGH THE 40S
FROM NOON TO THE END OF THE DAY. FROM THE FINGER LAKES TO THE NORTH
COUNTRY...THERE WILL BE MORE OPPORTUNITY FOR WARMING AS THE FRONT
WILL ARRIVE LATER IN THE DAY...SO EXPECT HIGH TEMPERATURES TO REACH
THE MID TO UPPER 60S ACROSS THE FINGER LAKES AND CENTRAL NEW YORK
AND TO THE LOWER TO MID 60S EAST OF LAKE ONTARIO.

PRECIPITATION WILL ACCOMPANY THE COLD FRONT...SOME CONVECTION IS
POSSIBLE ALONG AND JUST AHEAD OF THE FRONT. THE LOW LEVEL JET AT OR
BELOW 850MB OF 50-55KT ADVECTS WARMTH AND MOISTURE AND MAY SUPPORT
THUNDERSTORMS EARLY IN THE MORNING...AND AGAIN IN THE EARLY
AFTERNOON WITH THE PASSAGE OF THE FRONT.

RAINFALL AMOUNTS WITH THE FRONTAL PASSAGE WILL BE GREATEST ACROSS
CENTRAL AND NORTHERN NEW YORK WITH A HALF TO NEARLY THREE QUARTERS
OF AN INCH DURING THE SECOND HALF OF THE DAY. WESTERN NEW YORK CAN
EXPECT A QUARTER TO A THIRD OF AN INCH DURING LATE MORNING TO MID
AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
FAIRLY WIDESPREAD SHOWERS FROM WEDNESDAY WILL END FROM WEST TO EAST
DURING THE FIRST HALF OF WEDNESDAY NIGHT...AS SHORTWAVE RIDGING AND
A WEALTH OF MID LEVEL DRY AIR WILL BUILD ACROSS THE REGION IN THE
WAKE OF A WAVY FRONTAL SYSTEM. WHILE SHOWERS SHOULD END OVER THE
WESTERN COUNTIES WITHIN A FEW HOURS OF SUNSET...THE ACTIVITY EAST
IF LK ONTARIO COULD PERSIST UP UNTIL MIDNIGHT OR SO. THE ENSUING
PARTIAL CLEARING AND COLD ADVECTION WILL THEN ALLOW TEMPERATURES TO
DROP TO WITHIN A FEW DEGREES OF FREEZING...WHICH WILL BE AT LEAST 10
DEGREES F LOWER THAN READINGS FROM THE PREVIOUS NIGHT. SPEAKING OF
COLD AIR...ITS NOT OUT OF THE QUESTION THAT THE HIGHER ELEVATIONS
WITNESS SOME WET FLAKES AS THE PCPN COMES TO A CLOSE.

THE FAIR WEATHER WILL BE SHORT LIVED THOUGH AS A COMPACT BUT FAIRLY
VIGOROUS SHORTWAVE WILL QUICKLY DROP SOUTHEAST FROM THE UPPER GREAT
LAKES THURSDAY AFTERNOON BEFORE CROSSING OUR FORECAST AREA EARLY
THURSDAY NIGHT. AS MENTIONED IN A PREVIOUS DISCUSSION...THIS TYPE OF
FEATURE WITHIN A NORTHWEST FLOW WOULD BE OF CONCERN IF IT WERE MID
SUMMER AND PASSING THROUGH DURING THE TIME OF MAX HEATING...BUT
SINCE THIS WILL NOT BE THE CASE...WILL ONLY HAVE TO CONTEND WITH
SCATTERED SHOWER ACTIVITY. THE GOOD NEWS IS THAT THE BULK OF
THURSDAY WILL BE RAIN FREE. THE SHOWERS SHOULD OFF UNTIL AFTER AT
LEAST 18Z.

LOW AMPLITUDE RIDGING WILL THEN BUILD ACROSS ALL OF THE GREAT LAKES
LATER THURSDAY NIGHT AND FRIDAY...WHILE AT THE SFC...EXPANSIVE HIGH
PRESSURE WILL DRIFT EAST FROM THE UPPER OHIO VALLEY TO THE MIDDLE
ATLANTIC STATES. THIS WILL LEAD TO A SEASONABLY COOL BUT OTHERWISE
BEAUTIFUL DAY ON FRIDAY WITH TEMPERATURES IN MOST AREAS FORECAST TO
PEAK IN THE MID 50S (UP 40S-LOW 50S EAST OF LK ONT).

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FRIDAY NIGHT INTO SATURDAY A WARM FRONT WILL BE IN THE PROCESS OF
LIFTING TO THE NORTH FROM THE OHIO VALLEY. AS THE WARM FRONT CROSSES
THE REGION EXPECT AN INCREASE IN SOME MID AND HIGH LEVEL CLOUDS.
FURTHERMORE...EXPANSIVE SURFACE HIGH PRESSURE WILL ALSO BE SLOWLY
MIGRATING TO THE EASTERN SEA BOARD WHERE IT WILL SET UP SHOP THROUGH
MOST OF THIS PERIOD. RETURN SOUTHERLY FLOW AROUND THE SURFACE HIGH
WILL HELP PUSH TEMPERATURES ACROSS THE REGION INTO 60S OVER THE
WEEKEND.

MONDAY AND TUESDAY...MOISTURE RETURNING ON THE BACK SIDE OF THIS
HIGH AND AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST MAY
INTRODUCE A FEW SHOWERS. THE BEST CHANCE FOR A SHOWER WILL RESIDE
ACROSS THE WESTERN SOUTHERN TIER. HOWEVER...MODEL DISCREPANCIES
STILL REMAIN TO THE EXTENT OF THE TREAT FOR SHOWERS ACTIVITY. FOR
NOW HAVE OPTED TO CONTINUE TO KEEP PRECIPITATION CHANCES LOW. BOTH
DAY SHOULD REMAIN MILD WITH ABOVE NORMAL HIGH TEMPERATURES.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AN APPROACHING COLD FRONT WILL SPREAD HIGH CLOUDS WELL AHEAD OF ITS
TRACK. EXPECT VFR CONDITIONS BUT CEILING LOWERING TO 4000-6000FT AGL
RANGE AFTER 09Z IN THE FAR WEST AND 12Z EAST OF LAKE ONTARIO.
SHOWERS WITH A CHANCE OF THUNDERSTORMS 09Z-12Z AS WELL...BECOMING
MORE PREVALENT FROM WEST TO EAST ALONG AND FOLLOWING THE COLD FRONT
AFTER 18Z.

FOR ALL OF WESTERN NEW YORK A STRONG LLJ WILL SURGE NORTHWARD AHEAD
OF THE MAIN COLD FRONT. THIS WILL BRING LLWS INTO THE TAFS AFTER MIDNIGHT
WITH SPEEDS UP TO 50 KNOTS 1500FT TO 2000FT AGL FOR ALL BUT KART.

OUTLOOK...
WEDNESDAY...VFR/MVFR WITH SHOWERS LIKELY. LLWS LIKELY EARLY.
THURSDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON AND EVENING
SHOWERS.
FRIDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
A COLD FRONT WILL APPROACH THE EASTERN LAKES TONIGHT WITH SOUTHERLY
WINDS ON THE INCREASE THROUGH THE NIGHT. WARM AIR ON THE SOUTHERLY
WINDS WILL NOT MIX TO THE LAKE SURFACE MUCH...WINDS INCREASE TO 10
TO 15 KNOT RANGE. WINDS WILL SHIFT TO WESTERLY FOLLOWING THE COLD
FRONTAL PASSAGE...THEN THE COLDER AIR WILL MIX TO THE SURFACE OF THE
LAKES IN THE INCREASE TO 20 KNOTS OR MORE AND STIR UP WAVES OF 4
FEET. WILL HAVE A SMALL CRAFT ADVISORY FOR THE EASTERN NEARSHORE
WATERS OF LAKE ONTARIO WEDNESDAY EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM WEDNESDAY TO 6 AM EDT THURSDAY
         FOR LOZ044-045.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...AR
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Apr 23, 5:26 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
526 AM EDT TUE APR 23 2013

NYZ001>008-010>014-019>021-085-240930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
526 AM EDT TUE APR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
526 AM EDT TUE APR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.